Alert archive / Louisiana / Tornado Warnings in 2022
Tornado Warning 60, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 13, 2022, 5:34 PM CDT for Franklin Parish, Madison Parish, Richland Parish, Louisiana. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2022, 5:34 PM CDT (22:34 UTC)
- Expired
- Apr 13, 2022, 6:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 144 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 5:55 PM CDT | TSTM WND DMG | 7 Wsw Mangham, LA | NUMEROUS TREES DOWN ACROSS THE SOUTHERN PORTIONS OF THE PARISH. |
| Apr 13, 6:00 PM CDT | TSTM WND DMG | 1 Nne Baskin, LA | NUMEROUS TREES AND POWERLINES DOWN AROUND THE PARISH, INCLUDING ALONG HIGHWAY 577, HIGHWAY 857, BAKERS CUTOFF, ROSCOE AND AJ STEPHENS. |
| Apr 13, 6:15 PM CDT | TSTM WND DMG | Waverly, LA | MULTIPLE TREES DOWN IN THE AREA, POWER LINES DOWN. |
| Apr 13, 6:17 PM CDT | TSTM WND DMG | 2 Nw Tallulah, LA | POWER POLE DOWN AND TRACTOR SHED DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 2:48 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
854
WFUS54 KJAN 132234
TORJAN
LAC041-065-083-132330-
/O.NEW.KJAN.TO.W.0060.220413T2234Z-220413T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
534 PM CDT Wed Apr 13 2022
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Madison Parish in northeastern Louisiana...
Central Richland Parish in northeastern Louisiana...
Northern Franklin Parish in northeastern Louisiana...
* Until 630 PM CDT.
* At 534 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Columbia, moving east at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Liddieville and Buckner around 545 PM CDT.
Winnsboro, Mangham and Archibald around 550 PM CDT.
Crowville around 600 PM CDT.
Bakers around 605 PM CDT.
Delhi and Waverly around 610 PM CDT.
Tendal around 615 PM CDT.
Tallulah around 620 PM CDT.
Mansford and Omega around 625 PM CDT.
Other locations impacted by this tornadic thunderstorm include Mound,
Baskin and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3231 9202 3254 9136 3254 9113 3255 9112
3248 9111 3244 9102 3236 9100 3233 9093
3224 9120 3221 9124 3223 9128 3220 9132
3220 9149 3208 9189 3212 9187 3216 9189
3220 9198 3219 9201 3225 9199 3228 9203
TIME...MOT...LOC 2234Z 247DEG 57KT 3216 9204
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DC3 follow-up statements
768
WWUS54 KJAN 132253
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
553 PM CDT Wed Apr 13 2022
LAC041-065-083-132330-
/O.CON.KJAN.TO.W.0060.000000T0000Z-220413T2330Z/
Madison LA-Richland LA-Franklin LA-
553 PM CDT Wed Apr 13 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
MADISON...CENTRAL RICHLAND AND NORTHEASTERN FRANKLIN PARISHES...
At 553 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Mangham, moving northeast at 75 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bakers around 600 PM CDT.
Delhi and Waverly around 605 PM CDT.
Tendal around 610 PM CDT.
Tallulah around 615 PM CDT.
Omega and Mansford around 620 PM CDT.
Other locations impacted by this tornadic thunderstorm include Mound,
Baskin and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3254 9136 3254 9113 3255 9112 3248 9111
3244 9102 3236 9100 3233 9093 3224 9120
3221 9124 3223 9128 3220 9132 3220 9149
3214 9168 3221 9175 3231 9181 3238 9181
TIME...MOT...LOC 2253Z 246DEG 66KT 3232 9168
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DC932
WWUS54 KJAN 132306
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
606 PM CDT Wed Apr 13 2022
LAC041-065-083-132330-
/O.CON.KJAN.TO.W.0060.000000T0000Z-220413T2330Z/
Madison LA-Richland LA-Franklin LA-
606 PM CDT Wed Apr 13 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
MADISON...EAST CENTRAL RICHLAND AND NORTHEASTERN FRANKLIN PARISHES...
At 606 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bakers, or 14 miles east of Rayville, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Delhi around 610 PM CDT.
Waverly and Tendal around 615 PM CDT.
Mansford around 630 PM CDT.
Omega around 635 PM CDT.
Other locations impacted by this tornadic thunderstorm include Mound
and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3254 9136 3254 9113 3255 9112 3248 9111
3244 9102 3236 9100 3233 9093 3224 9120
3221 9124 3223 9128 3220 9132 3220 9149
3218 9154 3228 9163 3243 9168
TIME...MOT...LOC 2306Z 247DEG 46KT 3240 9153
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DC805
WWUS54 KJAN 132318
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
618 PM CDT Wed Apr 13 2022
LAC041-083-132328-
/O.CAN.KJAN.TO.W.0060.000000T0000Z-220413T2330Z/
Richland LA-Franklin LA-
618 PM CDT Wed Apr 13 2022
...THE TORNADO WARNING FOR EAST CENTRAL RICHLAND AND NORTHEASTERN
FRANKLIN PARISHES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Louisiana...and west central Mississippi.
LAT...LON 3225 9152 3230 9152 3234 9148 3235 9150
3236 9145 3240 9149 3249 9148 3254 9137
3255 9112 3248 9111 3244 9102 3236 9100
3233 9093 3221 9124 3223 9128 3220 9132
3221 9154 3223 9151 3225 9156
TIME...MOT...LOC 2318Z 249DEG 51KT 3246 9134
$$
LAC065-132330-
/O.CON.KJAN.TO.W.0060.000000T0000Z-220413T2330Z/
Madison LA-
618 PM CDT Wed Apr 13 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR MADISON
PARISH...
At 618 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Tendal, or 9 miles west of Tallulah, moving east at
60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Tallulah around 625 PM CDT.
Omega and Mansford around 630 PM CDT.
Other locations impacted by this tornadic thunderstorm include Mound
and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3225 9152 3230 9152 3234 9148 3235 9150
3236 9145 3240 9149 3249 9148 3254 9137
3255 9112 3248 9111 3244 9102 3236 9100
3233 9093 3221 9124 3223 9128 3220 9132
3221 9154 3223 9151 3225 9156
TIME...MOT...LOC 2318Z 249DEG 51KT 3246 9134
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 13, 2:15 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 13, 2:15 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
215 PM CDT Wed Apr 13 2022
.DISCUSSION...
Tonight and Tomorrow...
An upper-level trough will eject east from the Texas panhandle and a
surface low will develop out of that pushing across the Great Lakes
region. This low will drag a cold front through the Lower
Mississippi Valley this evening. I like to call this a wet set up
because there will be tremendous amount of low-level moisture. Close
to if not right at record breaking PWs between 1.5-2.0 in. Good low-
level moisture combined with daytime heating will allow for some
good instability. Guidance has struggled over these last couple of
days with storm mode. Initially the environment was conducive for
strictly super cell activity but as of right now, we are still
capped and things will evolve more with the front when it pushes
through making storm mode more linear across the south. Further
north, where the better shear and airmass is, conditions are still
favorable for discrete organized super cells and this is where the
main concern lies for larger hail and strong tornadoes.
With high PWs, the threat for flash flooding will be possible
especially if cells begin to train over areas. Will continue with
current flash flooding graphic in the HWO. Wind has started to pick
up and some TAF site have already gusted to 35kts. Winds will
continue to be strong as we mix out this afternoon into early
evening. Winds will start to decrease the after we get into the
evening/night. Will continue the latest wind graphic that depicts
the 'Limited' and 'Elevated'. The strongest winds will be across the
northwest.
While we are advertising a 'Moderate' and 'Enhanced' risk, the
threats are the same for both categories. Tornadoes (a few may be
string), hail (some large up to golf ball), flooding, and damaging
winds will all be of concern across the region. In regards to
timing, now until about 9PM for the west, 4-5PM until about 11PM for
central areas, and 6PM-1AM for areas in the east. It is suggested
that you have multiple ways to receive warnings and always stay
weather aware!
As the front moves out so will the activity. By Thursday morning,
the activity should be east of the region and dry air will move in
keeping us dry for the remainder of Thursday. /JNE/
Friday through Wednesday...
In the back half of this week, the focus for periods of showers and
thunderstorms around our region will be quasi-stationary front
lingering around the Gulf Coast region. Flow aloft over the southern
CONUS will be mostly zonal, with moist and more unstable air south
of the frontal boundary. This setup is likely to see a few MCSs
develop along the boundary as subtle shortwaves ripple through the
flow aloft. Friday night into Saturday is likely to be the first of
these potential events. Widespread severe weather is not certain,
but a few stronger storms could develop during this time frame.
Beyond Friday, each day generally has a chance for showers and
storms across at least some portion of the forecast area. There is
decent model agreement that a more pronounced shortwave moving east
across the CONUS Monday may bring in some drier air and high
pressure for at least early next week. Temperatures will obviously
be warmer south of the front, but will generally be around typical
values for this time of the year. /NF/
&&
.AVIATION...
18Z TAF discussion:
Mainly VFR conditions are prevailing as clouds begin to break up.
A few sites are sitting at MVFR. VFR to MVFR conditions will
bounce around over the next couple of hours before +TSRA begins
to affect sites and dripping cigs and vis to MVFR and IFR. Strong
southerly gusty winds will occur through out the period. A few
sites have already gusted to about 35kts. Storms will be moving
from west to east so SHRA and TSRA activity will clear as storms
move out and cigs and vis will improve as well. Rain and storm
activity should come to an end early Thursday morning. /JNE/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 49 75 49 81 / 95 1 4 14
Meridian 53 76 47 82 / 95 7 5 14
Vicksburg 49 75 50 82 / 85 0 3 12
Hattiesburg 58 76 51 81 / 93 18 6 18
Natchez 50 76 51 81 / 86 3 4 17
Greenville 45 71 49 79 / 72 0 2 6
Greenwood 45 72 49 80 / 93 0 2 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until midnight CDT tonight for MSZ018-019-025-034-
035.
LA...None.
AR...Wind Advisory until midnight CDT tonight for ARZ075.
&&
NF/JNEHazardous weather outlook, Apr 13, 3:03 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 303 PM CDT Wed Apr 13 2022 ARZ074-MSZ026>028-035-142015- Ashley-Grenada-Carroll-Montgomery-Humphreys- 303 PM CDT Wed Apr 13 2022 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight Significant severe thunderstorms and tornadoes are likely through this evening, with strong tornadoes possible. Some thunderstorms could also produce damaging winds up to 70 mph and large hail up to at least golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible through tonight, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to strong winds apart from thunderstorm activity. Sustained winds up to 25 mph and wind gusts around 35 mph will be possible through this evening. Driving high profile vehicles could be difficult. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. ARZ075-MSZ018-019-025-034-142015- Chicot-Bolivar-Sunflower-Leflore-Washington- 303 PM CDT Wed Apr 13 2022 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight Significant severe thunderstorms and tornadoes are likely through this evening, with strong tornadoes possible. Some thunderstorms could also produce damaging winds up to 70 mph and large hail up to at least golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible through tonight, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible through this evening due to strong winds apart from thunderstorm activity. Sustained winds ranging from 25 to 35 mph with potential wind gusts over 40 mph are expected. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ007>009-015-016-023>026-MSZ029>033-036>066-072-073-142015- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey- Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott- Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke- Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar- 303 PM CDT Wed Apr 13 2022 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight Severe thunderstorms are likely through this evening. Some thunderstorms may produce damaging winds up to 70 mph, large hail up to golf ball size, and tornadoes. Some tornadoes could be strong. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible through tonight, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to strong winds apart from thunderstorm activity. Sustained winds up to 25 mph and wind gusts around 35 mph will be possible through this evening. Driving high profile vehicles could be difficult. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ074-142015- Forrest- 303 PM CDT Wed Apr 13 2022 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight Severe thunderstorms will be possible through this evening. These storms will be capable of producing damaging wind gusts up to 60 mph, hail to the size of quarters, and tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible through tonight, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to strong winds apart from thunderstorm activity. Sustained winds up to 25 mph and wind gusts around 35 mph will be possible through this evening. Driving high profile vehicles could be difficult. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. NF && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Apr 13, 4:36 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
436 PM CDT Wed Apr 13 2022
MSZ048-053-054-132215-
Copiah MS-Hinds MS-Claiborne MS-
436 PM CDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of east central
Claiborne, southwestern Hinds and northwestern Copiah Counties
through 515 PM CDT...
At 436 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rocky Springs, or 21 miles south of Vicksburg, moving northeast at 40
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Carpenter around 450 PM CDT.
Utica around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for central and
southwestern Mississippi.
&&
LAT...LON 3192 9089 3201 9094 3223 9058 3207 9047
TIME...MOT...LOC 2136Z 234DEG 33KT 3203 9084
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TWSpecial weather statement, Apr 13, 4:48 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
448 PM CDT Wed Apr 13 2022
LAZ007-132215-
Morehouse LA-
448 PM CDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of central Morehouse
Parish through 515 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm near
Swartz, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Galion around 510 PM CDT.
Other locations impacted by this storm include Collinston, Mer Rouge
and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Louisiana.
&&
LAT...LON 3290 9191 3288 9168 3280 9159 3279 9160
3275 9160 3270 9164 3269 9162 3262 9166
3261 9172 3256 9174 3257 9181 3252 9184
3254 9189 3251 9191 3253 9190 3260 9193
3266 9191 3267 9193 3266 9194 3271 9198
TIME...MOT...LOC 2148Z 219DEG 47KT 3257 9190
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Apr 13, 4:54 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
454 PM CDT Wed Apr 13 2022
ARZ074-132230-
Ashley AR-
454 PM CDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of western Ashley
County through 530 PM CDT...
At 453 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of West Crossett, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Old Milo around 515 PM CDT.
Fountain Hill around 520 PM CDT.
Other locations impacted by this storm include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Arkansas.
&&
LAT...LON 3315 9211 3316 9212 3316 9214 3320 9213
3321 9208 3324 9209 3325 9205 3328 9204
3328 9200 3330 9200 3331 9198 3335 9199
3335 9197 3338 9196 3340 9199 3339 9160
3317 9175 3307 9195 3306 9211 3310 9214
TIME...MOT...LOC 2153Z 239DEG 43KT 3320 9214
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DCLocal storm report, Apr 13, 5:07 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 6 SE ROLLING FORK 32.86N 90.80W
04/13/2022 SHARKEY MS LAW ENFORCEMENT
TREES DOWN ALONG HWY 16.
&&
CELocal storm report, Apr 13, 5:11 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 5 NW OAK RIDGE 32.53N 90.76W
04/13/2022 WARREN MS BROADCAST MEDIA
TREES WERE BLOWN DOWN NEAR THE INTERNATIONAL
PAPER PLANT ALONG MS HIGHWAY 3.
&&
NFLocal storm report, Apr 13, 5:19 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FUNNEL CLOUD 3 N PHOENIX 32.63N 90.57W
04/13/2022 YAZOO MS EMERGENCY MNGR
DEPUTY REPORTED A FUNNEL CLOUD CROSSING
HIGHWAY 3 NEAR DIXIE FARM ROAD.
&&
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:39 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Morehouse, Richland, West Carroll | 66 min |
| Apr 13, 12:22 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 68 min |
| Apr 13, 12:46 AM CDT | Special Weather Statement | JAN | Franklin, Tensas | 29 min |
| Apr 13, 5:08 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 67 min |
| Apr 13, 3:29 PM CDT | Special Weather Statement | JAN | Madison | 46 min |
| Apr 13, 3:40 PM CDT | Special Weather Statement | JAN | East Carroll | 35 min |
| Apr 13, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 55 min |
| Apr 13, 4:48 PM CDT | Special Weather Statement | JAN | Morehouse | 27 min |
| Apr 13, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 45 min |
| Apr 13, 5:40 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 50 min |
| Apr 13, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 47 min |
| Apr 13, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Madison, Tensas | 45 min |
| Apr 13, 6:23 PM CDT | Tornado Warning | JAN | East Carroll, Madison | 52 min |
| Apr 13, 6:35 PM CDT | Tornado Warning | JAN | Tensas | 55 min |
| Apr 13, 6:38 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 52 min |
| Apr 13, 6:45 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 49 min |
Nearby
Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.